MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 01nov2023.It was reported that the device did not deploy.The target location was in the prostate artery.A 2x4 embold fibered detachable coil system was selected for use.During the procedure, the coil did not deploy.There were no patient complications.However, device analysis revealed the coil wire was separated.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the product was returned to boston scientific for analysis.Returned product consisted of an embold fibered coil 2x4.The delivery sheath was returned with the delivery wire inside.The delivery wire with the proximal coupler was still attached when returned.The coil wire was severely stretched and separated inside of the delivery sheath approximately 180.5cm from the laser cut perforations.The perforations were intact.No damage to the couplers were noticed.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The complaint was confirmed for failure to separate since the coil was stretched and separated.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18191594
Report Number2124215-2023-65796
Device Sequence Number17768094
Product Code KRD
UDI-Device Identifier08714729983521
UDI-Public08714729983521
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0032081332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown